Alert archive / New York / Tornado Warnings in 2007

Tornado Warning 2, NWS Binghamton, NY

June 21, 2007Cayuga County, Seneca County, New York

NWS Binghamton, NY issued this tornado warning at Jun 21, 2007, 3:35 PM EDT for Cayuga County, Seneca County, New York. It was in force for 25 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2007, 3:35 PM EDT (19:35 UTC)
Expired
Jun 21, 2007, 4:00 PM EDT
In force
25 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

Counties Cayuga County, NY, Seneca County, NY

The radar

The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:35 PM EDTHAIL 0.88Romulus, NY
Jun 21, 3:43 PM EDTFUNNEL CLOUD3 S Aurora, NYFUNNEL CLOUD REPORTED TO BE NEAR THE SHORE OR OVER CAYUGA LAKE.
Jun 21, 3:46 PM EDTTORNADO 1Sheldrake, NYTORNADO TOUCH DOWN IN SHELDRAKE AROUND 346 PM EDT...TRACKING SOUTHEAST FOR 1.5 MILES PARALLEL TO THE CAYUGA LAKE SHORELINE. THE DAMAGE PATH HAD A WIDTH OF UP TO 100 YARDS. SEVERAL LARGE TREES WERE UPROOTED AND MANY SNAPPED IN HALF.
Jun 21, 3:48 PM EDTTSTM WND DMGLedyard, NY
Jun 21, 3:50 PM EDTTSTM WND DMGSheldrake, NYNUMEROUS TREES DOWN. A FRUIT STAND FLIPPED OVER ON ROUTE 89. POSSIBLE TORNADO.
Jun 21, 3:55 PM EDTFUNNEL CLOUDVenice Center, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-246 J/kg
Mixed-layer LCL
1597 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KBGM 211935
TORBGM
NYC011-099-212000-
/O.NEW.KBGM.TO.W.0002.070621T1935Z-070621T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 PM EDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  CAYUGA COUNTY IN CENTRAL NEW YORK
  SENECA COUNTY IN CENTRAL NEW YORK

* UNTIL 400 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  AURORA...OR 10 MILES SOUTH OF WATERLOO...MOVING SOUTHEAST AT 50
  MPH.

* THE TORNADO WILL BE NEAR...
  KING FERRY...SHELDRAKE...KIDDERS AND LEDYARD BY 340 PM EDT...
  GENOA AND COVERT BY 345 PM EDT...
  7 MILES SOUTHWEST OF LOCKE BY 350 PM EDT...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4301 7646 4286 7646 4285 7635 4280 7629
      4263 7628 4263 7628 4264 7666 4256 7660
      4256 7666 4271 7689 4285 7671 4298 7674
      4302 7672 4303 7649

$$


MSE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 21, 1:56 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 21, 1:56 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT THU JUN 21 2007

.SYNOPSIS...

A COLD FRONT WILL MOVE THROUGH LATE THIS AFTERNOON AND EVENING,
WITH SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE
REGION FOR FRIDAY AND SATURDAY, WITH FAIR WEATHER AND COOL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

TDS HAVE RISEN INTO THE M/U 50S ACRS THE FINGER LAKES ANE CNTRL
SRN TIER AHEAD OF THE FNT, AS TEMPS HAVE WARMED INTO THE M/U70S.
GIVEN THIS, STORMS MAY HAVE A BETER CHC TO DVLP IN THIS HIGHLY
SHEARED ENVIRONMENT. HOWEVER LOW LVL CONVERGENCE REMAINS WEAK.
NOT MUCH CHG IN THE SCENARIO DISCUSSED EARLIER WITH POTNL FOR
SOME ISOLD SVR ACTIVITY THIS AFTN, AND PSBLY ISSUANCE OF A WATCH
FROM SPC. ACTIVITY SHUD MOV OFF TO THE EAST/DIMINISH SHORTLY AFTER
SS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SATURDAY/...

CONTINUITY PREVAILS WITH HIGH PRES GRADUALLY WORKING EAST INTO
THE RGN FOR THE START OF THE WEEKEND. XPCT MORE IN THE WAY OF
CLDS/BREEZY CONDITIONS ON FRIDAY AS COMPARED TO SATURDAY. CANT
RULE OUT THE ISOLD -SHRA TMRW AFTN, SPCLY FAR NE ZONES, BUT NOT
INCLINED TO MENTION IN THE ZONES ATTM. COOL TEMPS THRU THE PD,
WITH MOST AREAS WELL DOWN INTO THE 40S FRI NGT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

NORTHWEST FLOW WILL SLOWLY GIVE WAY TO MORE ZONAL FLOW BY EARLY
NEXT WEEK. SOME DISCREPANCY BTWN ECMWF/GFS AS TOO HOW HIGHLY
AMPLIFIED THE FLOW WILL BE. 12Z GFS NOT AS AMPLIFIED AS 06Z WITH
FRONTAL BOUNDARY SAGGING INTO FA ON TUESDAY...FASTER THAN PREVIOUS
RUN. HAVE OPTED TO LEAVE TUESDAY DRY WITH CHC POPS IN FOR WED/WED
NIGHT PER HPC GUIDANCE. H5 FLOW BECOMES MORE ZONAL EARLY-MID WEEK
BUT TEMPS WILL REMAIN ABV NORMAL WITH AFTERNOON MAXES HOVERING
ARND 90.

TRICKY PART OF EXTENDED IS TIMING SUBTLE S/WAVES ROTATING THRU IN
EARLY HALF OF THE PD. SOME MCS ACTIVITY POSSIBLE AS RIDGE BUILDS.
FA CUD BE IN THE RING OF FIRE BUT TOO MUCH UNCERTAINTY STILL
EXISTS AT THIS POINT. SO HAVE CONTINUED WITH DRY WX THRU MOST OF
THE PD AND WILL ADJUST AS NEEDED.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

VFR THRU THE PERIOD WITH SCT CUMULUS GIVING WAY TO CLRNG SKIES
OVERNIGHT AND DIURNALLY DRIVEN CUMULUS AGAIN DRNG MORNING. NW FLOW
WILL DIMINISH AFTER 01Z TO 5-10KTS THEN INCREASE AGAIN AFTER 16Z
WITH GUSTS DURING THE AFTERNOON. ISOLD THUNDER POSSIBLE FROM
19-23Z BUT NOT CONFIDENT ENUF FOR TEMPO GROUP.

VFR LIKELY DURING THE OUTLOOK PD. RESTRICTIONS THRU TUESDAY WUD
LIKELY BE CONFINED TO EARLY MORNING FOG...ESPECIALLY AT KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

LONG TERM...PVB
AVIATION...PVB
Hazardous weather outlook, Jun 21, 10:30 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1030 AM EDT THU JUN 21 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-221430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1030 AM EDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
ANY THUNDERSTORMS WHICH FORM WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS, AND POSSIBLY SMALL HAIL.

WHILE THERE REMAINS UNCERTAINTY REGARDING SEVERE THUNDERSTORM
POTENTIAL TODAY...YOU ARE ENCOURAGED TO STAY ABREAST OF THIS
DEVELOPING WEATHER SITUATION. TUNE TO NOAA WEATHER RADIO, OR YOUR
FAVORITE LOCAL MEDIA SOURCE, FOR LATER UPDATES. YOU MAY ALSO VISIT
OUR WEBSITE AT WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 21, 2:19 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT THU JUN 21 2007

NYZ025-055-056-211915-
BROOME NY-TIOGA NY-TOMPKINS NY-
219 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BESEMER...AND
  MOVING SOUTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SLATERVILLE SPGS AND WILLSEYVILLE AT 225 PM EDT...
  CAROLINE AT 230 PM EDT...
  SPEEDVILLE AND RICHFORD AT 235 PM EDT...
  BERKSHIRE AND JENKSVILLE AT 240 PM EDT...
  EAST BERKSHIRE AND NEWARK VALLEY AT 245 PM EDT...
  NANTICOKE AND LISLE AT 250 PM EDT...
  MAINE AND WHITNEY POINT AT 255 PM EDT...
  NWS BINGHAMTON AND UNION CENTER AT 300 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MORFORD
Special weather statement, Jun 21, 2:41 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
241 PM EDT THU JUN 21 2007

NYZ045-056-211945-
BROOME NY-CHENANGO NY-
241 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NANTICOKE...AND
  MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NWS BINGHAMTON AT 250 PM EDT...
  CASTLE CREEK AT 255 PM EDT...
  CHENANGO FORKS AND GREENE AT 300 PM EDT...
  PORT CRANE AT 305 PM EDT...
  SANITARIA SPGS AT 310 PM EDT...
  BELDEN AND COVENTRY AT 315 PM EDT...
  NINEVEH AND HARPURSVILLE AT 320 PM EDT...
  AFTON AND EAST WINDSOR AT 325 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MORFORD
Special weather statement, Jun 21, 2:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT THU JUN 21 2007

NYZ017-018-025-044-211930-
CAYUGA NY-CORTLAND NY-ONONDAGA NY-TOMPKINS NY-
250 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR AURORA...AND MOVING EAST
  AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GENOA AT 255 PM EDT...
  LOCKE AND MORAVIA AT 300 PM EDT...
  GROTON AT 305 PM EDT...
  HOMER AND CORTLAND WEST AT 315 PM EDT...
  MCGRAW AT 320 PM EDT...
  SOLON AND FREETOWN CORNERS AT 325 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

MSE
Special weather statement, Jun 21, 3:11 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
311 PM EDT THU JUN 21 2007

NYZ045-056-211945-
BROOME NY-CHENANGO NY-
311 PM EDT THU JUN 21 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR GREENE...AND MOVING EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HARPURSVILLE AT 320 PM EDT...
  NINEVEH AT 325 PM EDT...
  AFTON AND BAINBRIDGE AT 330 PM EDT...
  SANFORD AT 335 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MORFORD

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:54 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca36 min
Jun 21, 3:20 PM EDTSevere Thunderstorm WarningBGMChenango, Delaware55 min
Jun 21, 3:28 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca62 min
Jun 21, 3:41 PM EDTSevere Thunderstorm WarningBGMChenango, Otsego64 min
Jun 21, 3:43 PM EDTSevere Thunderstorm WarningBGMTompkins62 min
Jun 21, 3:47 PM EDTSevere Thunderstorm WarningBGMOnondaga58 min
Jun 21, 3:48 PM EDTTornado WarningBGMTompkins47 min
Jun 21, 4:08 PM EDTSevere Thunderstorm WarningBGMDelaware52 min
Jun 21, 4:08 PM EDTSevere Thunderstorm WarningBGMBroome, Tioga67 min
Jun 21, 4:21 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego54 min
Jun 21, 4:27 PM EDTSevere Thunderstorm WarningBGMMadison63 min
Jun 21, 4:34 PM EDTSevere Thunderstorm WarningBGMSullivan56 min
Jun 21, 5:01 PM EDTSevere Thunderstorm WarningBGMOneida, Otsego59 min
Jun 21, 5:12 PM EDTSevere Thunderstorm WarningBGMBroome48 min
Jun 21, 5:39 PM EDTSevere Thunderstorm WarningBGMTompkins66 min
Jun 21, 6:23 PM EDTSevere Thunderstorm WarningBGMSullivan37 min

Nearby

Tornado Warnings in New York, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.